Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 182, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 25, 2004, 8:23 PM CDT for Saint Tammany Parish, Washington Parish, Louisiana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2004, 8:23 PM CDT (01:23 UTC)
- Expired
- Jul 25, 2004, 9:30 PM CDT
- In force
- 67 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1906 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 260123 SVRNEW LAC103-117-260230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 823 PM CDT SUN JUL 25 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA SOUTHERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF FRANKLINTON * UNTIL 930 PM CDT * AT 814 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES EAST OF ENON...OR ABOUT 8 MILES SOUTHWEST OF BOGALUSA...MOVING WEST AT 5 MPH. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3067 8987 3084 8993 3085 9020 3063 9022 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:30 PM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Jul 25, 2:30 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 230 PM CDT SUN JUL 25 2004 .DISCUSSION... CONSIDERABLY MORE CONVECTION BEING OBSERVED ACROSS THE FORECAST AREA THIS AFTERNOON COMPARED TO YESTERDAY AFTERNOON AND AS PREVIOUSLY ADVERTISED THIS WETTER PATTERN WILL CONTINUE THROUGH THE EARLY PORTION OF THE WORK WEEK. A WEAK COLD FRONT CURRENTLY SITUATED FROM WESTERN TENNESSEE TO NORTHWEST LOUISIANA AND EASTERN TEXAS WILL MOVE SOUTH INTO THE FORECAST AREA TONIGHT AND MONDAY AND COMBINE WITH A WEAK SURFACE TROUGH CURRENTLY PRESENT ACROSS THE AREA AS AN UPPER TROUGH EXTENDING FROM EASTERN CANADA ACROSS THE GREAT LAKES AND INTO THE NORTHERN AND CENTRAL PLAINS SHIFTS SLOWLY EAST INTO THE EASTERN CONUS THROUGH TUESDAY. THIS FRONT WILL STALL OUT OVER THE CENTRAL GULF COAST REGION AS THE UPPER TROUGH BEGINS TO PULL OFF TO THE NORTHEAST AND SHOULD WASH OUT BY THE MIDDLE OF THE WEEK. THE PRESENCE OF THIS FRONTAL BOUNDARY AND THE APPROACH OF THE UPPER TROUGH IN COMBINATION WITH A VERY MOIST AND UNSTABLE ATMOSPHERE SHOULD RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA ON MONDAY. MODELS HAVE BACKED OFF SOMEWHAT IN FILTERING MUCH IN THE WAY OF DRIER AIR IN THE MIDDLE AND UPPER REACHES OF THE ATMOSPHERE INTO THE AREA ON TUESDAY...THEREFORE PLAN TO INCREASE POPS TO NEAR CLIMO VALUES OF AROUND 50 PERCENT TUESDAY WITH THE EXCEPTION OF NORTHERN ZONES WHERE A LITTLE BIT OF DRIER AIR MAY RESIDE. PLAN TO DECREASE POPS A LITTLE FOR WEDNESDAY AND THURSDAY WITH THE DISSIPATION OF THE FRONTAL BOUNDARY...THE LIFTING OUT OF THE UPPER TROUGH AND SOMEWHAT DRIER AIR IN PLACE. NEAR SEASONAL TEMPERATURES AND POPS EXPECTED FOR THE END OF THE WEEK AND INTO THE WEEKEND WITH A BROAD UPPER TROUGH PREVAILING ACROSS THE MID SECTION OF THE CONUS DUIRNG THAT TIME FRAME. && .PRELIMINARY POINT NUMBERS... MCB 73 88 70 90 / 40 70 30 40 BTR 75 88 71 90 / 40 70 30 40 MSY 77 89 75 89 / 40 70 40 50 GPT 76 88 73 89 / 40 70 40 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 11
Hazardous weather outlook, Jul 25, 11:00 AM CDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SUN JUL 25 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT SUN JUL 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS THIS AFTERNOON AND EARLY THIS EVENING WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...STRONG WIND GUSTS TO 50 MPH...AND HEAVY DOWNPOURS OF RAIN. AN ISOLATED SEVERE THUNDERSTORM OR TWO IS POSSIBLE. HEAT STRESS... HEAT INDEX VALUES WILL RANGE FROM 101 TO 108 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
In the hours before
Local storm report, Jul 25, 5:13 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
513 PM CDT SUN JUL 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL PASCAGOULA 30.37N 88.55W
07/25/2004 0.88 INCH JACKSON MS BROADCAST MEDIA
REPORT FROM PUBLIC THROUGH TV MEDIA.
0420 PM HAIL 4 NNE PASCAGOULA 30.42N 88.52W
07/25/2004 0.25 INCH JACKSON MS LAW ENFORCEMENT
0420 PM TSTM WND DMG WADE 30.64N 88.57W
07/25/2004 JACKSON MS LAW ENFORCEMENT
TREE DOWN ACROSS ROAD.
&&
TEXTDEMONearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.